withdrawal of oxycontin 20mg daily

Discussion in 'Fibromyalgia Main Forum' started by goldilox, Jul 3, 2011.

  1. goldilox

    goldilox Member

    I had an elbow operation back in October 2010 which didn't really help - apparently the torn tendon hadn't completely healed. I took oxycodone tablets in the hospital for my fibro and the pain in my elbow and was still taking them when I came home. Since then I saw my gp as my husband and I were planning a holiday overseas and I wanted some more oxycodone to take with me.
    She gave me oxycontin 20 and I have been taking one a day for the last 6 months roughly. I also take lyrica and ambien to sleep. My problem is I am sure I have become physically addicted to the oxycontin as in the late evening I feel very jittery and sick in my stomach. My heart feels like its
    palpating strongly and generally I feel SO ill. I don't want to take another tablet as I really really want to get off them! I am very angry my doc gave them to me in the first place - they are very very addictive. I know I do feel better an hour or so after taking it and lasts most of the day until early evening. How do I get off them?? I know I probably should taper off slowly example 10 mg and then 5 mg and then nothing but I am SO scared. I work and need to be available for my daughter and grandchildren - has anyone gone gone through this?
    I would really appreciate any answers as I am considering going cold turkey?

    Awaiting in anticipation,
  2. 3gs

    3gs New Member

    You need to talk to your doctor about withdrawing. Going cold turkey can be very rough. Considering your fibro I wouldnt do it.

    Taper down-you can cut your pill now in half then in quarters. Are you sure Ambien or Lyrica isnt doing this? Is your pain gone and you just want to stop pain meds?

    I have gone thru withdrawal from pain meds and benzos. The benzos were the worst and life threatning.

    good luck
  3. goldilox

    goldilox Member

    No my pain has not gone, I still have fibro and pain but I have become addicted and feel very depressed before I take it so I want to get off. I have been on lyrica and am ien for years so its not that.
    How did you go through withdrawal from pain meds?
    Thank you so much for your reply.
  4. goldilox

    goldilox Member

    Thanks Jam for your reply - I will cut back slowly and only use them very sparingly I think. I will consider aspirin as well.

  5. goldilox

    goldilox Member

    I am sure you are right KJM. I will slowly taper off as I can't keep taking this opiod! My body has obviously become used to this med as it doesn't have the same pain relief as it had in the beginning.

    Thanks so much for your reply
  6. Mikie

    Mikie Moderator

    When we take certain drugs, our bodies can become physically dependent on them. Psychological addiction to pain drugs is rare for people with chronic pain, less than 1/3 of one percent. Unfortunately, many docs and pharmacists do not know the difference. With true addiction, there will be drug-seeking behavior. Addicts will lie and steal to obtain drugs. They will doctor shop to get more.

    If you are concerned about taking this drug and want to get off of it, you are not an addict. Your body is just used to it and when you try to stop, you have withdrawal symptoms. Please ask your doc for help in weaning off. If one goes cold turkey, it needs to be under medical supervision. Good luck to you.

    Love, Mikie
  7. Janalynn

    Janalynn New Member

    You CANNOT cut, chew, or break Oxycontin - very dangerous. Please don't do that. You need a lower dose if anything. Also, don't go cold turkey - talk to you Dr. for some help.

    Good Luck.